MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The user had been hospitalized with swelling behind the right ear and treated with both augmentin and iv antibiotics.Although the swelling has decreased, she now has a post auricular draining abscess behind her right ear that been present since at least (b)(6) 2025.The plan is to explant her right device and treat the infection.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key24998905
Report Number1066702-2026-00012
Device Sequence Number13232970
Product Code MCM
UDI-Device Identifier09008737094041
UDI-Public(01)09008737094041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2026
Report Date (Section F) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/25/2020
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/07/2026
Device Age9 YR
Event Location Hospital
Date Report to Manufacturer04/07/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/27/2026
Date Device Manufactured07/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale